MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7311
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Codes Dizziness (2194); Loss of consciousness (2418)
Date of Event 07/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contact details for the initial reporter was not provided, therefore, no information was captured in section.No information was captured in section as the customer's weight was not provided.
 
Event or Problem Description
The customer reported that she obtained blood glucose readings of 288 mg/dl at 1:09 a.M., 301 mg/dl at 1:20 a.M., 272 mg/dl at 2:21 a.M., 263 mg/dl at 2:44 a.M., and 157 mg/dl at 8:36 a.M.On the contour next link 2.4 meter.The customer stated that she received 2 units of additional insulin from the insulin pump based on high readings.The customer experienced symptoms of hypoglycemia such as dizziness and then became unconscious.At 10 a.M., an ambulance was called and a blood glucose test was performed with the ambulance's meter, which gave a reading of 32 mg/dl.The customer was given intravenous dextrose, after which she recovered well.The customer was advised to return the device for evaluation.A replacement meter kit was sent to the customer.
 
Additional Manufacturer Narrative
The customer returned the suspected contour next link 2.4 meter for evaluation.No test strips were returned.Therefore, the in-house test strips from lot # 9jpeg10a were used for testing.The returned meter was tested with the in-house test strips using a blood sample, which gave a satisfactory performance.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla, ny
MDR Report Key10372890
Report Number1810909-2020-00382
Device Sequence Number3092312
Product Code NBW
UDI-Device Identifier10301937311502
UDI-Public10301937311502
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/30/2021
Device Model Number7311
Device Catalogue Number7311
Device Lot Number9JPEG10A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2020
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer10/29/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR